Indiana, 2007Flash Flooding in Indiana, September 8, 2007
September 8, 2007 · NWS IND · 2 events in 1 county or zone
Flash flooding occurred in Terre Haute due to heavy rain during the early evening hours of September 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flash flooding occurred in Terre Haute due to heavy rain during the early evening hours of September 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 8, 2:30 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 8, 2:30 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT SAT SEP 8 2007
.DISCUSSION... /ISSUED 330 PM EDT SAT SEP 8 2007/
RADAR LOOPS SHOW NUMEROUS SHOWERS AND THUNDERSTORMS INCREASING
ACROSS OUR AREA AND ESPECIALLY ACROSS ILLINOIS AND THE WEST AND
NORTHWEST PARTS OF OUR AREA. SFC ANALYSIS SHOWS A STATIONARY FRONT
FROM JUST SOUTH OF KAOH ACROSS THE EXTREME NORTHERN PART OF OUR
FORECAST AREA TO LOW PRESSURE JUST NORTH OF KSTL. MAIN CONCERN
TONIGHT WILL BE THREAT OF HEAVY RAIN. BOTH WRF AND GFS MODELS BRING
WELL OVER AN INCH OF RAIN ACROSS THE NORTH AND NORTHWEST PARTS OF
OUR FORECAST AREA. WE CAN EXPECT THE HEAVIEST RAIN TO NEAR THE
STATIONARY FRONT AND MODELS DRIFT THIS A LITTLE NORTHWARD TONIGHT AS
LOW PRESSURE MOVES TOWARDS SOUTHERN LAKE MICHIGAN. WILL MENTION
HEAVY RAIN ALL AREAS NORTH AND NORTHWEST OF INDIANAPOLIS AREA
TONIGHT. BUT WITH BOUNDARY DRIFTING A LITTLE TO THE NORTH OVERNIGHT
HAVE DECIDED TO ONLY GO WITH FLOOD WATCH FOR CARROLL AND HOWARD
COUNTIES AT THIS TIME. MODELS SHOWS PRECIPITABLE WATER FROM 2 TO
2.4 INCHES ACROSS THE NORTHWEST PART OF OUR AREA. SINCE STREAMS ARE
IN LOW FLOW MOST OF OUR AREA HAVE DECIDED TO NOT MENTION FLOOD WATCH
FOR AREAS FARTHER SOUTH...ALTHOUGH A FEW AREAS COULD SEE RAIN
AMOUNTS UP TO 2 INCHES.
BOTH NAM AND WRF BRING A WEAK COLD FRONT SOUTHEAST ACROSS OUR AREA
BY EARLY SUNDAY AFTERNOON. MODELS THIS RUN ARE DRYING US OUT QUICKER
ON SUNDAY BUT LEAN MORE WITH SLOWER GFS FOR CONSISTENCY BUT STILL A
LITTLE FASTER THAN THE PREVIOUS FORECAST.
FRONT WILL EVENTUALLY BECOME STALLED NEAR KENTUCKY TENNESSEE BORDER.
A S/W WILL BE APPROACHING OUR AREA BY LATE MONDAY AND WILL SPREAD
RAIN CHANCES NORTHEAST ACROSS MOST OF OUR AREA BY LATE MONDAY.
WILL GO CLOSE TO HPC FOR MOST OF EXTENDED. MOST OF THIS PERIOD WILL
BE DRY TUESDAY NIGHT AND BEYOND TO LATE DAY 6 OR 7. 12Z GFS IS A
LITTLE SLOWER IN BRINING PRECIP SO WILL ONLY MENTION SLIGHT CHANCES
FRIDAY AND FRIDAY NIGHT.
ONLY MINOR CHANGES MADE TO TEMPERATURES. GIVEN THAT WE WILL BE IN
THE WARM SECTOR MOST EXCEPT FOR KLAF AREA TOWARDS MORNING WILL GO A
DEGREE OR TWO ABOVE MAV/MET NUMBERS. WILL GO WITH A BLEND MOST
OTHER PERIODS.
&&
.AVIATION...
DISCUSSION FOR 18Z TAFS.
SHOWERS AND THUNDERSTORMS ARE QUICKLY BECOME VERY NUMEROUS THIS
AFTERNOON. WILL FORECAST THE FIRST FEW HOURS ON RADAR TRENDS WHICH
INDICATE HEAVY RAIN AND TIMES OF LIFR CONDITIONS AT KLAF AND IFR
TO MVFR AT ALL OTHER SITES. VCTS WILL PERSIST LATER THIS AFTERNOON
AND EVENING WITH SCATTERED TSRA UNTIL 03Z IN THE SOUTH AND 05Z IN
THE NORTH. THEN A RETURN TO FOG AND LOW CLOUDS WITH IFR AFTER 08Z
AND POSSIBLY AGAIN SOME LIFR TOWARDS 12Z AT ALMOST ALL SITES.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TONIGHT CARROLL AND HOWARD COUNTIES.
&&
AVIATION...JOHNSON
PUBLIC...JH
Hazardous weather outlook, Sep 8, 4:29 AM EST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 AM EDT SAT SEP 8 2007
INZ021-028>031-035>049-051>057-060>065-067>072-090930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
529 AM EDT SAT SEP 8 2007 /429 AM CDT SAT SEP 8 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HEAVY
RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS FROM THESE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY NIGHT. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CP
Flash Flood, Vigo
- When
- September 8, 4:47 PM EST to 5:47 PM EST
- Where
- Vigo County, Terre Haute
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.470, -87.400
Trained weather spotters reported flash flooding from a thunderstorm.
Flash Flood, Vigo
- When
- September 8, 5:26 PM EST to 5:56 PM EST
- Where
- Vigo County, Terre Haute
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.470, -87.400
A television station in Terre Haute reported there was flooding on some roads in Terre Haute.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, September 8, 20071 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, September 8, 2007$153,000 · 50 kt wind · 11 events
- Flash Flooding in Oklahoma, September 8, 2007$55,000 · 5 events
- Flash Flood and Damaging Wind in Ohio, September 8, 2007$50,000 · 50 kt wind · 2 events
- Damaging Wind and Lightning Strike in New Hampshire, September 8, 2007$40,000 · 50 kt wind · 2 events
- Flash Flooding and Lightning Strike in Arkansas, September 8 to 9, 2007$23,000 · 10 events
- Lightning Strike in New Jersey, September 8, 20072 injured · 1 event
- Damaging Winds in Ohio, September 8, 2007$18,000 · 50 kt wind · 2 events
- Flash Flooding in Missouri, September 8, 2007$7,000 · 13 events
- Flash Flooding in Missouri, September 8 to 9, 2007$5,000 · 4 events
- Damaging Winds in New York, September 8, 200750 kt wind · 4 events
- Damaging Winds in Connecticut, September 8, 200750 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56079, 56080.